MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507100BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female who underwent primary breast augmentation with a mentor memorygel 100cc silicone prosthesis experienced right sided rupture post procedure.Mri, and physical examination was performed by a physician and rupture was diagnosed.As a result, an explant was performed on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020 mentor became aware that unintentionally missed selecting b1, and b2 in initial report.Please see the correct selection in this report.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on (b)(6) 2020: during a visual evaluation, an anomaly was observed on the device consistent with a crease/fold in the anterior view.Leak testing was performed, according with mentor procedure, and it revealed a tear within the crease measuring approximately 0.1 cm.The evaluation determined that the loss of shell integrity is consistent with a crease fold rupture of the implant shell, which is a known inherent risk of gel-filled mammary prosthesis.Rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a rupture in a later time.Breast implants may also simply wear out over time.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10741703
Report Number1645337-2020-13706
Device Sequence Number3125126
Product Code FTR
UDI-Device Identifier00081317000013
UDI-Public00081317000013
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2005
Device Model Number3507100BC
Device Catalogue Number3507100BC
Device Lot Number205628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer11/01/2020
11/17/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/06/2020
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR